The connection between regularization operators and support vector kernels

Alex J. Smola, Bernhard Schölkopf, Klaus Muller

Research output: Contribution to journalArticle

449 Citations (Scopus)

Abstract

In this paper a correspondence is derived between regularization operators used in regularization networks and support vector kernels. We prove that the Green's Functions associated with regularization operators are suitable support vector kernels with equivalent regularization properties. Moreover, the paper provides an analysis of currently used support vector kernels in the view of regularization theory and corresponding operators associated with the classes of both polynomial kernels and translation invariant kernels. The latter are also analyzed on periodical domains. As a by-product we show that a large number of radial basis functions, namely conditionally positive definite functions, may be used as support vector kernels.

Original languageEnglish
Pages (from-to)637-649
Number of pages13
JournalNeural Networks
Volume11
Issue number4
DOIs
Publication statusPublished - 1998 Jun 1
Externally publishedYes

    Fingerprint

Keywords

  • Conditionally positive definite functions
  • Green's functions
  • Mercer kernel
  • Polynomial kernels
  • Radial basis functions
  • Regularization networks
  • Ridge regression
  • Support vector machines

ASJC Scopus subject areas

  • Artificial Intelligence
  • Neuroscience(all)

Cite this